Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 48, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 4, 2014, 7:14 PM EDT for Estill County, Lee County, Owsley County, Kentucky. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 7:14 PM EDT (23:14 UTC)
- Expired
- Jun 4, 2014, 8:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Estill County, KY, Lee County, KY, Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 41 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:15 PM EDT | TSTM WND DMG | Irvine, KY | TREES DOWN ON TRAIN TRACKS BY IRVINE BRIDGE. |
| Jun 4, 7:30 PM EDT | TSTM WND DMG | Texola, KY | TREES DOWN ON OLD LANDING ROAD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:51 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
478
WUUS53 KJKL 042314
SVRJKL
KYC065-129-189-050000-
/O.NEW.KJKL.SV.W.0048.140604T2314Z-140605T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
714 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
LEE COUNTY IN SOUTHEAST KENTUCKY...
NORTH CENTRAL OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 800 PM EDT
* AT 712 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAVENNA...
AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEATTYVILLE...BOONEVILLE...PITTS...ALUMBAUGH...FITCHBURG...PRYSE...
TEXOLA...LEIGHTON...COBHILL...SHADE...EVELYN...CRYSTAL...PATSEY...
PINNACLE...OLD LANDING...WILLOW SHOALS...WHYNOT...GREELEY...YELLOW
ROCK AND CRESSMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3769 8364 3766 8361 3764 8353 3754 8356
3744 8362 3756 8393 3758 8395 3758 8397
3762 8409 3779 8400
TIME...MOT...LOC 2314Z 292DEG 29KT 3767 8393
HAIL...1.00IN
WIND...60MPH
$$
GEOGERIAN2 follow-up statements
971
WWUS53 KJKL 042327
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
727 PM EDT WED JUN 4 2014
KYC065-129-189-050000-
/O.CON.KJKL.SV.W.0048.000000T0000Z-140605T0000Z/
OWSLEY KY-LEE KY-ESTILL KY-
727 PM EDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ESTILL...LEE AND NORTH CENTRAL OWSLEY COUNTIES UNTIL 800 PM EDT...
AT 726 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINNACLE...AND
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEATTYVILLE...BOONEVILLE...WILLOW SHOALS...WHYNOT...GREELEY...YELLOW
ROCK...CRESSMONT...FIXER...HEIDELBERG...CARYTON...MOUNT OLIVE...BELLE
POINT...IDA MAY...ZOE...WHITE ASH...PROCTOR...CORGLETON...PEBWORTH...
FINCASTLE AND MALONEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3769 8365 3766 8361 3764 8353 3754 8356
3753 8357 3744 8362 3756 8392 3758 8395
3758 8397 3775 8387
TIME...MOT...LOC 2327Z 292DEG 29KT 3763 8381
HAIL...1.00IN
WIND...60MPH
$$
RAY000
WWUS53 KJKL 042336
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
736 PM EDT WED JUN 4 2014
KYC065-042346-
/O.CAN.KJKL.SV.W.0048.000000T0000Z-140605T0000Z/
ESTILL KY-
736 PM EDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESTILL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3769 8365 3766 8361 3764 8353 3756 8355
3744 8362 3755 8390 3760 8386 3761 8387
3763 8384 3764 8381 3767 8382 3772 8375
TIME...MOT...LOC 2336Z 292DEG 29KT 3760 8373
$$
KYC129-189-050000-
/O.CON.KJKL.SV.W.0048.000000T0000Z-140605T0000Z/
OWSLEY KY-LEE KY-
736 PM EDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LEE AND NORTH
CENTRAL OWSLEY COUNTIES UNTIL 800 PM EDT...
AT 730 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLD LANDING...
AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEATTYVILLE...BOONEVILLE...WHITE ASH...PROCTOR...CORGLETON...
PEBWORTH...FINCASTLE...MALONEY...LEVI...LOWER BUFFALO...ENOCH...
AIREDALE...ST. HELENS...UNION...PRIMROSE...GRASS...STAY...VADA...
MONICA AND CHESTNUT GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3769 8365 3766 8361 3764 8353 3756 8355
3744 8362 3755 8390 3760 8386 3761 8387
3763 8384 3764 8381 3767 8382 3772 8375
TIME...MOT...LOC 2336Z 292DEG 29KT 3760 8373
HAIL...1.25IN
WIND...60MPH
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:12 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 4, 5:12 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 512 PM EDT WED JUN 4 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 445 PM EDT WED JUN 4 2014 AN AREA OF LOW PRESSURE IS TRACKING ACROSS THE OH VALLEY REGION WHILE THE CORRESPONDING MID LEVEL WAVE IS WORKING INTO THE CENTRAL GREAT LAKES AND LOWER OH VALLEY REGION. THE SFC LOW WILL TRACK TOWARD THE DELMARVA BY AROUND DAWN ON THU...WITH THE TRAILING COLD FRONT SAGGING SOUTH INTO THE REGION. AT THE SAME TIME THE MID LEVEL WAVE WILL MOVE ACROSS THE AREA. WITH A WARM AND VERY MOIST AIRMASS IN PLACE ACROSS THE REGION...TEMPS OUTSIDE OF THUNDERSTORMS GENERALLY IN THE LOW TO MID 80S AND DEWPOINTS INT HE MID 60S TO AROUND 70...INSTABILITY IN ON THE MODERATE SIDE WITH SBCAPE 1500-2000 J/KG. 0-6KM SHEAR IS ANALYZED IN THE 30 TO 45KT RANGE...SO SHEAR IS SUFFICIENT FOR SOME SEVERE THUNDERSTORMS AND SOME SUPERCELLS. THE RECENT RADAR TRENDS SEEM TO REASONABLY BE FOLLOWING THE TRENDS OF THE NEAR TERM MODELS SUCH AS THE HRRR. AFTER SOME MORE CELLULAR THIS SCENARIO TAKES A STRONG TO SEVERE LINE OR LINE SEGMENT EAST SOUTHEAST ACROSS MUCH OF THE CWA THROUGH 0Z...OR 8 PM EDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FROM ALL OF THE CWA. WITH THE BOUNDARY STILL LAGGING TO THE NORTH SOME ADDITIONAL REDEVELOPMENT OF POSSIBLE STRONG CONVECTION MAY DEVELOP IN BEHIND THIS. ANOTHER LINE OR AREA OF STRONG TO SEVERE CONVECTION WILL APPROACH THE SW PART OF THE CWA AROUND 7 PM AND CROSS THAT AREA THROUGH 10 TO 11 PM EDT. THEN...SOME SHOWERS OR STRATIFORM RAIN IS EXPECTED TO FOLLOW WITH A FINAL LINE OF SHOWERS AND SOME EMBEDDED THUNDER POSSIBLE AS THE FRONT SINKS SOUTH ACROSS THE AREA LATE TONIGHT. ONLY ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SHOULD LINGER ACROSS THE SOUTH INTO THE DAY ON THU AS THE COLD FRONT SLOWLY SAGS SOUTH INTO THE TN VALLEY. BEHIND THE BOUNDARY...A BRIEF PERIOD OF HEIGHT RISES AND UPPER LEVEL RIDGING WITH SFC HIGH PRESSURE NOSING INTO THE AREA FROM THE GREAT LAKES SHOULD PROVIDE DRY WEATHER OR MOSTLY DRY WEATHER THROUGH THE END OF THE PERIOD. HOWEVER...THE HIGH WILL SHIFT EAST LATE THU NIGHT AND SOME CONVECTION MAY DEVELOP AS THE AN UPPER LEVEL DISTURBANCE APPROACHES AND POSSIBLY REACTIVATES THE BOUNDARY. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 443 PM EDT WED JUN 4 2014 MODELS IN DECENT AGREEMENT WITH OVERALL PATTERN THROUGH THE PERIOD BUT GREATER DIFFERENCES CROP UP WITH TIME WITH RESPECT TO MAGNITUDE AND TIMING OF SHORT WAVE DISTURBANCES THROUGH A PROGRESSIVE AND GENERALLY BROAD CONUS TROUGH LIKE FLOW. CORE OF THE WESTERLIES CONTINUE TO RUN SOUTH OF THE NORTHERN TIER...A BIT FURTHER SOUTH FOR MAIN STORM TRACKS THAN TYPICALLY FOUND THIS TIME OF YEAR. MODEL RUN TO RUN CONSISTENCY IS LACKING...AND CONSIDERING DIFFERENCES IN SOLUTIONS CONFIDENCE IN THE EXTENDED IS LOWER THAN USUAL. THIS IS REFLECTED IN THE BROAD BRUSH APPROACH TO THE FORECAST GRIDS... PARTICULARLY POPS. FOR SENSIBLE WEATHER SHORT WAVE RIDGING AND SFC HIGH PRESSURE WILL STILL BUILD INTO THE REGION BEHIND EXITING COLD FRONTAL SYSTEM EARLY IN THE PERIOD. HOWEVER...MODELS HINT AT A WEAK DISTURBANCE THAT MAY PROVIDE A GLANCING BLOW TO SEVERAL OF OUR SOUTHERNMOST COUNTIES FRIDAY. SATURDAY STILL LOOKS DRY WITH SURFACE HIGH PRESSURE IN CONTROL. BUT THE PATTERN LOOKS MORE UNSETTLED THEREAFTER AS EASTERN KENTUCKY MAY WIND UP WITHIN A STORM TRACK CORRIDOR...OR BROAD BAROCLINIC ZONE BEGINNING WITH A STORM SYSTEM THAT APPEARS DESTINED TO RIDE UP THE OHIO VALLEY LATE SATURDAY THROUGH SUNDAY. USED A BLEND OF MODEL GUIDANCE IN AN EFFORT TO MITIGATE TIMING DIFFERENCES IN DISTURBANCES AND GENERALLY RAN WITH LOW POPS THROUGH THE PERIOD. BASICALLY NUDGED TEMPERATURES TOWARDS LATEST GUIDANCE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 140 PM EDT WED JUN 4 2014 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH ABOUT 20Z...THEN CHANCES RAMP UP IN THE 20Z TO 6Z PERIOD. OVER THE NEXT HOUR SJS WILL BE AFFECTED...BUT OTHER TAF SITES SHOULD NOT EXPERIENCE MUCH ACTIVITY UNTIL 20Z OR AFTER. FROM 20Z OR AFTER...MOST PLACES ARE EVENTUALLY EXPECTING TO BE AFFECTED...WITH A POTENTIAL FOR BRIEF IFR. SOME STORMS 20Z TO 6Z COULD CONTAIN STRONG WINDS GUSTS POSSIBLE 50KT OR HIGHER ALONG WITH HAIL. ADDITIONALLY...THERE WILL BE LOCALIZED DENSE FOG IN SOME VALLEYS EARLY THIS MORNING. OUTSIDE OF ANY FOG AND PRECIP...MAINLY VFR IS EXPECTED. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ044-050>052-059- 060-104-106>110-119-120. && SHORT TERM...JP LONG TERM...RAY AVIATION...JP
Hazardous weather outlook, Jun 4, 4:52 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 452 PM EDT WED JUN 4 2014 KYZ044-050>052-059-060-104-106>110-119-120-051100- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... INEZ...PIKEVILLE 452 PM EDT WED JUN 4 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE THROUGH THIS EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THERE IS ALSO A POTENTIAL FOR HEAVY RAINFALL WHERE MULTIPLE THUNDERSTORMS PASS OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY... MAINLY IN THE MORNING. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE HAL ROGERS PARKWAY FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM SATURDAY EVENING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING WIND...OR FLOODING LATE THIS EVENING AND TONIGHT. KYZ058-068-069-079-080-083>088-111>118-051100- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG 452 PM EDT WED JUN 4 2014 ...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE THROUGH THIS EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THERE IS ALSO A POTENTIAL FOR HEAVY RAINFALL WHERE MULTIPLE THUNDERSTORMS PASS OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY... MAINLY IN THE MORNING. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE HAL ROGERS PARKWAY FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM SATURDAY EVENING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING WIND...OR FLOODING THIS EVENING AND TONIGHT. JP/RAY
In the hours before
Special weather statement, Jun 4, 5:40 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 540 PM EDT WED JUN 4 2014 KYZ106-107-109-110-119-120-042215- JOHNSON-MARTIN-MAGOFFIN-MORGAN-PIKE-FLOYD- 540 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 615 PM EDT WEDNESDAY EVENING... JOHNSON... CENTRAL MAGOFFIN... MARTIN... EAST CENTRAL MORGAN... NORTH CENTRAL PIKE AND NORTHERN FLOYD. AT 540 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OIL SPRINGS... OR 7 MILES NORTHEAST OF SALYERSVILLE...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BARNETTS CREEK AROUND 545 PM EDT...BLAIR AROUND 550 PM EDT...WOODLAND ESTATES AROUND 555 PM EDT...BUFFALO AROUND 600 PM EDT...WELLS CHAPEL AROUND 605 PM EDT... RESIDENTS CAN EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND HAIL UP TO NICKEL SIZE IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. PELTON
Special weather statement, Jun 4, 5:45 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 545 PM EDT WED JUN 4 2014 KYZ051-052-060-106-042215- MENIFEE-ROWAN-BATH-MORGAN- 545 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 615 PM EDT WEDNESDAY EVENING... NORTHEASTERN MENIFEE... NORTHWESTERN MORGAN... SOUTH CENTRAL ROWAN AND SOUTHEASTERN BATH. AT 545 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OLYMPIA SPRINGS...OR 7 MILES NORTH OF FRENCHBURG...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YOUNG SPRINGS AROUND 550 PM EDT...RATLITT AROUND 555 PM EDT...SCRANTON AROUND 600 PM EDT...BIG WOODS AROUND 605 PM EDT...DAN AROUND 610 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. RAY
Local storm report, Jun 4, 5:50 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
550 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 7 SE PINEVILLE 36.69N 83.61W
06/04/2014 E0.25 INCH BELL KY TRAINED SPOTTER
&&
ABESpecial weather statement, Jun 4, 6:08 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 608 PM EDT WED JUN 4 2014 KYZ109-110-112-113-120-042245- KNOTT-MAGOFFIN-PIKE-BREATHITT-FLOYD- 608 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 645 PM EDT WEDNESDAY EVENING... NORTHEASTERN KNOTT... SOUTHEASTERN MAGOFFIN... CENTRAL PIKE... EXTREME EAST CENTRAL BREATHITT AND SOUTHERN FLOYD. AT 607 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VAIL...OR 12 MILES NORTH OF HINDMAN...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MINNIE AROUND 615 PM EDT...MINNIE AROUND 620 PM EDT...CRAYNOR AROUND 625 PM EDT... GALVESTON AROUND 630 PM EDT...PIKEVILLE AROUND 635 PM EDT... RESIDENTS CAN EXPECT BRIEF TORRENTIAL RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Jun 4, 6:13 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 613 PM EDT WED JUN 4 2014 KYZ107-110-119-120-042300- JOHNSON-MARTIN-PIKE-FLOYD- 613 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700 PM EDT WEDNESDAY EVENING... EXTREME SOUTHEASTERN JOHNSON... SOUTHERN MARTIN... NORTHERN PIKE AND NORTHEASTERN FLOYD. AT 613 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PLEASANT...OR 10 MILES EAST OF PRESTONSBURG...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HEENAN AROUND 620 PM EDT...HEISEY AROUND 625 PM EDT...RURAL AROUND 630 PM EDT... AFLEX AROUND 635 PM EDT...AFLEX AROUND 640 PM EDT... RESIDENTS CAN EXPECT BRIEF TORRENTIAL RAIN...GUSTY WINDS AS HIGH AS 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Local storm report, Jun 4, 7:04 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
704 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL 2 NNW ENDICOTT 37.69N 82.65W
06/04/2014 E0.75 INCH FLOYD KY PUBLIC
REPORTED AT CAMP SHAWNEE. TIME IS ESTIMATED FROM RADAR.
&&
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:44 PM EDT | Areal Flood Advisory | JKL | Elliott, Rowan | 76 min |
| Jun 4, 12:54 PM EDT | Flash Flood Watch | JKL | Bath, Elliott, Fleming, Floyd, Johnson, Magoffin and 8 more | 15 hr |
| Jun 4, 1:35 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 55 min |
| Jun 4, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Rowan | 29 min |
| Jun 4, 4:01 PM EDT | Areal Flood Advisory | JKL | Elliott, Rowan | 59 min |
| Jun 4, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 29 min |
| Jun 4, 5:00 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 30 min |
| Jun 4, 5:37 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 23 min |
| Jun 4, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 28 min |
| Jun 4, 7:34 PM EDT | Areal Flood Advisory | JKL | Fleming, Rowan | 2 hr |
| Jun 4, 7:49 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Owsley | 3 hr |
| Jun 4, 7:52 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley, Perry | 38 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.